MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing a video assisted thorascopic surgery (vats) procedure for an unspecified indication.An arndt endobronchial blocker set was employed to selectively isolate an unspecified pulmonary lobe for ventilation.The customer stated that the device had a major leakage while attempting to ventilate the patient.The device could not be "tightened;" the leakage could not be controlled or stopped.The instructions for use indicate that air leakage can be controlled by screwing down the cap on the blocker port.It is not known what actions were taken to address or complete the procedure, however a nurse reported that the device was not used once the leak was noted.No further information was provided.The device is not available for examination.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the device history record, documentation, drawing, instructions for use, manufacturing instructions, quality control, specifications, trends, and a visual inspection of the returned device were conducted during the investigation.The inspection of the returned device confirmed that, although the balloon was asymmetrical upon inflation, it did not leak during testing.The reported condition was therefore not confirmed.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6432150
Report Number1820334-2017-00619
Device Sequence Number19068336
Product Code CBI
UDI-Device Identifier00827002441095
UDI-Public(01)00827002441095(17)190309(10)6801122
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K002288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-AEBS-5.0-50-SPH-AS
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient Weight17